×

zbMATH — the first resource for mathematics

Morse theory for fixed points of symplectic diffeomorphisms. (English) Zbl 0617.53042
The author announces the following result: If P is a compact closed symplectic manifold with \(\pi_ 2(P)=0\) and \(\phi\) : \(P\to P\) is an exact diffeomorphism all of whose fixed points are nondegenerate, then the number of fixed points of \(\phi\) is greater than or equal to the sum of the Betti numbers of P with respect to \(Z_ 2\)-coefficients. This extends a result by M. Gromov [Invent. Math. 82, 307-347 (1985; Zbl 0592.53025)].
Reviewer: J.Weinstein

MSC:
53C15 General geometric structures on manifolds (almost complex, almost product structures, etc.)
57R50 Differential topological aspects of diffeomorphisms
37J99 Dynamical aspects of finite-dimensional Hamiltonian and Lagrangian systems
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] V. Arnold, Les méthodes mathématiques de la mécanique classique, Éditions Mir, Moscow, 1976 (French). Traduit du russe par Djilali Embarek. V. I. Arnol\(^{\prime}\)d, Mathematical methods of classical mechanics, Springer-Verlag, New York-Heidelberg, 1978. Translated from the Russian by K. Vogtmann and A. Weinstein; Graduate Texts in Mathematics, 60.
[2] C. C. Conley and E. Zehnder, The Birkhoff-Lewis fixed point theorem and a conjecture of V. I. Arnol\(^{\prime}\)d, Invent. Math. 73 (1983), no. 1, 33 – 49. · Zbl 0516.58017 · doi:10.1007/BF01393824 · doi.org
[3] Andreas Floer, Proof of the Arnol\(^{\prime}\)d conjecture for surfaces and generalizations to certain Kähler manifolds, Duke Math. J. 53 (1986), no. 1, 1 – 32. · Zbl 0607.58016 · doi:10.1215/S0012-7094-86-05301-9 · doi.org
[4] Barry Fortune, A symplectic fixed point theorem for \?\?\(^{n}\), Invent. Math. 81 (1985), no. 1, 29 – 46. · Zbl 0547.58015 · doi:10.1007/BF01388770 · doi.org
[5] M. Gromov, Pseudo holomorphic curves in symplectic manifolds, Invent. Math. 82 (1985), no. 2, 307 – 347. · Zbl 0592.53025 · doi:10.1007/BF01388806 · doi.org
[6] John Milnor, Lectures on the \?-cobordism theorem, Notes by L. Siebenmann and J. Sondow, Princeton University Press, Princeton, N.J., 1965. · Zbl 0161.20302
[7] Jean-Claude Sikorav, Points fixes d’une application symplectique homologue à l’identité, J. Differential Geom. 22 (1985), no. 1, 49 – 79 (French). · Zbl 0555.58013
[8] A. Weinstein, C0 -perturbation theorems for symplectic fixed points and Lagrangian intersections, Lecture Notes, Amer. Math. Soc. Summer Institute on nonlinear functional analysis and applications, Berkeley, 1983.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.